I had cataract surgery on my right eye 18 days ago, the eye is still teary, reddish and itchy, It feels scratchy like there is a hair or dirt in it, is this normal? I am using maxitrol 4 x daily and apo-timop 2 x daily. For Years I occasionally had tears comming out of my right eye when I blow my nose ( before the surgery) I have never worried about it much and forgot to tell my ophthalmologist before the op. But now the eye is tearing constantly, Could i have an infection? or is to do with what I think was a blocked tear-duct. Should I give it more time to settle? ( I have an appointment to see the ophthalmologist in 3 weeks time), or should I see him asap?
Thank you for your comments.
I stopped using the eye drops but my eye is still teary, the Dr says it is a blocked tear-duct and prescribed a nasal spray for 6 weeks. He says if it doesn't clear by then I will probably need surgery. Also since the cataract surgery my eyelid has been very droopy and looks much smaller than the other eye, I thought this was because of the surgery and the tearing and that it would clear up when my eye healed after the surgery but I am now starting to worry as it is not getting any better, it is really very noticeable and looks awful, l don't want to have to wear sunglasses to hide my eyes! Do you think my eyelid will go back to normal? Thanks!
The droopy eyelid is a not uncommon side effect of the surgery. My brother was delighted with the cataract surgery (both eyes), but he developed the same problem you have. He was advised to have plastic surgery.
I had cataract surgery in both eyes. I complained about eyes being teary prior to surgery. Before second eye was done I complained it was hurting. Surgery was still scheduled. 2 months now and my eyes are STILL red and watery. I have used several different drops. They are still not right. HELP!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.